Health Canada
Symbol of the Government of Canada
Consumer Product Safety

Incident Report

Subform I: General Information

1. Report Type.

New incident report

Incident Report Number: 2019-2393

2. Registrant Information.

Registrant Reference Number: 2368048

Registrant Name (Full Legal Name no abbreviations): Bayer CropScience Inc.

Address: 160 QUARRY PARK BLVD. SE Suite 200

City: CALGARY

Prov / State: AB

Country: Canada

Postal Code: T2C 3G3

3. Select the appropriate subform(s) for the incident.

Domestic Animal

4. Date registrant was first informed of the incident.

02-JAN-19

5. Location of incident.

Country: UNITED STATES

Prov / State: WASHINGTON

6. Date incident was first observed.

02-JAN-19

Product Description

7. a) Provide the active ingredient and, if available, the registration number and product name (include all tank mixes). If the product is not registered provide a submission number.

Active(s)

PMRA Registration No.       PMRA Submission No.       EPA Registration No. 432-1455

Product Name: MAXFORCE Fly Spot Bait

  • Active Ingredient(s)
    • (Z)-9-TRICOSENE
      • Guarantee/concentration .1 %
    • IMIDACLOPRID
      • Guarantee/concentration 10 %

7. b) Type of formulation.

Application Information

8. Product was applied?

No

9. Application Rate.

Unknown

10. Site pesticide was applied to (select all that apply).

11. Provide any additional information regarding application (how it was applied, amount applied, the size of the area treated etc).

Please refer to field 13 on Subform II or field 17 of subform III for a detailed description regarding application.

To be determined by Registrant

12. In your opinion, was the product used according to the label instructions?

Unknown

Subform III: Domestic Animal Incident Report

1. Source of Report

Medical Professional

2. Type of animal affected

Dog / Chien

3. Breed

Mixed Breed

4. Number of animals affected

1

5. Sex

Male

6. Age (provide a range if necessary )

1.50

7. Weight (provide a range if necessary )

16.11

lbs

8. Route(s) of exposure

Oral

9. What was the length of exposure?

<=15 min / <=15 min

10. Time between exposure and onset of symptoms

>30 min <=2 hrs / >30 min <=2 h

11. List all symptoms

System

  • General
    • Symptom - Death
  • Nervous and Muscular Systems
    • Symptom - Coma
    • Symptom - Trembling
    • Symptom - Seizure
  • Respiratory System
    • Symptom - Shortness of breath
  • Skin
    • Symptom - Pallor
    • Symptom - Cyanosis

12. How long did the symptoms last?

Persisted until death

13. Was medical treatment provided? Provide details in question 17.

Yes

14. a) Was the animal hospitalized?

No

14. b) How long was the animal hospitalized?

Unknown

15. Outcome of the incident

Died

16. How was the animal exposed?

Accidental ingestion/Ingestion accident.

17. Provide any additional details about the incident

(eg. description of the frequency and severity of the symptoms

1/2/2019 Caller is a veterinarian treating a dog that tore open a new bag of the product 2 hours ago. The exposure history is unclear, but the owner said the dog ingested all of the contents in the bag. The owner noticed that the dog was trembling and brought him to the clinic. The dog is cyanotic and pale, and is in oxygen. He is nearly comatose and flails around when trying to take a breath. His hear rate is 120. He has been started on intravenous fluids. 1/16/2019 Call back to the clinic for follow up. The dog was given oxygen and intravenous fluids, but passed away on his own while at the clinic on 1/2/2019.


To be determined by Registrant

18. Severity classification (if there is more than 1 possible classification

Death

19. Provide supplemental information here

Imidacloprid is considered to have a low order of toxicity and very wide margin of safety in dogs. The amount of product ingested was not known at the time of the call, but the product often comes in 2 oz bags. Following ingestion of this product, gastrointestinal upset resulting in drooling and vomiting would be expected. However, cyanosis, coma, possible seizures, and death would not be anticipated. It is suspected that the dog possibly vomited after ingestion and may have aspirated material into its lungs leading to cyanosis and difficulty breathing, and continued to decompensate. Exposure to other toxins, including OPs, metaldehyde, hydrocarbons (high-aspiration risk fluids), and underlying cardiac disease should also be considered in this case.